Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Dec 29, 2019, 3:20 AM CST for 8 counties in Texas. It took effect at Dec 29, 2019, 1:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2019, 3:20 AM CST (09:20 UTC)
- In effect from
- Dec 29, 2019, 1:00 PM CST
- Expired
- Dec 29, 2019, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, Dimmit County, TX, Frio County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS84 KEWX 290920 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 320 AM CST Sun Dec 29 2019 TXZ202>204-217>220-228-292300- /O.NEW.KEWX.FW.W.0005.191229T1900Z-191229T2300Z/ Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-Dimmit- 320 AM CST Sun Dec 29 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 5 PM CST this afternoon. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
947 WWUS84 KEWX 292023 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 223 PM CST Sun Dec 29 2019 TXZ202>204-217>220-228-292300- /O.CON.KEWX.FW.W.0005.000000T0000Z-191229T2300Z/ Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-Dimmit- 223 PM CST Sun Dec 29 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE RIO GRANDE PLAINS... * WINDS...Northwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
071 WWUS84 KEWX 292312 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 512 PM CST Sun Dec 29 2019 ...RED FLAG WARNING HAS EXPIRED... .We have let the Red Flag Warning expired for the southwest counties. TXZ202>204-217>220-228-300015- /O.EXP.KEWX.FW.W.0005.000000T0000Z-191229T2300Z/ Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Atascosa-Dimmit- 512 PM CST Sun Dec 29 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST COUNTIES AS OF 5 PM CST... Latest observations showing an increase of relative humidities with winds still elevated at around 15 to 20 mph with higher gusts. However, weather models suggest for winds to decrease for the rest of this hour to below Red Flag Criteria. Therefore, we have let the Red Flag Warning expired as of 5 PM CST, however, elevated to near critical conditions could persist for the next few hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 29, 3:18 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 29, 3:18 AM CST, 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 318 AM CST Sun Dec 29 2019 .SHORT TERM (Today through Monday)... Light northwesterly winds are in place across the region tonight with high clouds remaining in place across the west with low-clouds continuing in the east. The deep upper low remains over the Central Plains with an overall movement very slow to the northeast. This keeps our eastern CWA in a decent fetch of mid-level moisutre in the southwest flow. High-res guidance continues to show some additional activity developing by morning near our eastern counties as the lift increases with increasing 850 mb winds ahead of the 850 mb front. In addition, area radars are already showing an elevated band of convection from near Kerrville to Burnet that the high-res suite does not know about. This lines up with the current position of the elevated front/entrance region of the jet but models must not have a good handle on moisture available for precip production in this region. This is a good clue that the atmosphere is not done with precip for our area yet as the low slowly moves east. While the overall chances of a thunderstorm is non-zero, kept the weather type as showers. Any activity is expected to be east of the CWA by 15z with skies clearing from west to east across the region. The main story today will be the very dry air moving into the area due to increasing westerly flow at the surface. Dewpoints by the mid-afternoon will be near 20 degrees in the west to near 30 degrees in the east. With highs today in the 60s, this will equate to afternoon minimum humidity values in the 15 to 30 percent range with the drier values in the southwest CWA. Afternoon winds will be from the west/northwest with speeds around 15 to 25 mph. The driest values in the southwest CWA will lead to Red Flag Warning criteria being met for areas south of a Kinney to Medina to Atascosa County line. The Red Flag Warning will be in effect from 19-23z. Dry air and clear skies will allow low temperatures tonight to fall into the 30s across the area. Low-lying areas in the Hill Country will likely see a brief freeze. Clear skies will continue Monday with highs in the 60s for most locations. && .LONG TERM (Monday Night through Saturday)... The dry weather will continue into Tuesday with changes expected on New Year's Day. A southern stream trough will push into the Southern Plains On Wednesday and will bring a chance of showers to areas mainly east of I35 where the better moisture will be located. The rain chances will linger into the Thursday when the base of the trough moves into the region. National Blend remains much higher than the other deterministic guidance and will go about 20 percent lower than the blends. Dry weather returns by Thursday evening with a the next frontal passage on Friday. Southerly flow is expected to quickly return on Saturday with mild temperatures expected to continue. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 63 38 62 35 59 / 0 0 0 0 0 Austin Bergstrom Intl Airport 63 36 63 33 60 / 0 0 0 0 0 New Braunfels Muni Airport 68 37 64 35 60 / 0 0 0 0 0 Burnet Muni Airport 59 34 59 32 57 / 0 0 0 0 0 Del Rio Intl Airport 65 35 64 36 60 / 0 0 0 0 0 Georgetown Muni Airport 61 34 60 32 58 / 0 0 0 0 0 Hondo Muni Airport 68 35 66 34 62 / 0 0 0 0 0 San Marcos Muni Airport 67 36 64 33 60 / 0 0 0 0 0 La Grange - Fayette Regional 67 37 63 35 61 / 20 0 0 0 0 San Antonio Intl Airport 67 38 64 38 60 / 0 0 0 0 0 Stinson Muni Airport 69 37 64 38 60 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 5 PM CST this afternoon for Atascosa- Dimmit-Frio-Kinney-Maverick-Medina-Uvalde-Zavala. && Aviation...Oaks Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Dec 28, 9:52 AM CST, 17 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 952 AM CST Sat Dec 28 2019 TXZ171>173-183>194-202>209-217>225-228-291600- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 952 AM CST Sat Dec 28 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated to near critical fire weather conditions are expected on Sunday mainly west of Highway 281. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.